Repository: Freie Universit├Ąt Berlin, Math Department

Hierarchical decomposition of domains with fractures

Gebauer, S. and Kornhuber, R. and Yserentant, H. (2006) Hierarchical decomposition of domains with fractures. Mathematics of Computation, 75 (253). pp. 73-90. ISSN 00255718


Official URL:


We consider the efficient and robust numerical solution of elliptic problems with jumping coefficients occuring on a network of fractures. These thin geometric structures are resolved by anisotropic trapezoidal elements. We present an iterative solution concept based on a hierarchical separation of the fractures and the surrounding rock matrix. Upper estimates for the convergence rates are independent of the the jump of coefficients and of the width of the fractures and depend only polynomially on the number of refinement steps. The theoretical results are illustrated by numerical experiments.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:1817
Deposited By: Ekaterina Engel
Deposited On:23 Feb 2016 09:54
Last Modified:03 Mar 2017 14:42

Repository Staff Only: item control page